I don't know if it will show up on an urinalysis but no it's not a narcotic. I was prescribed neurontin by my regular doctor years ago before he told me he could not treat chronic pain for my back. He said if I need something stronger that I would have to go to a pain management doctor. I wish I had just stuck with the neurontins... it's prescribed for nerve pain and seizures. It's not addictive, in my opinion anyways and the only side effects I had with it is that it would make me sleepy sometimes.
I hope this helped in some way. Take care, hugz, Lil.
No, neurontin is not classified as a narcotic, but rather as an anti-seizure med which also happens to help with pain (mostly nerve). e.g., I've been prescribed neurontin in the past for migraines/headaches, but I was too scared to take it after reading about the side effects. My cousin has been on it for a long time -- he has MS. Regardless, it is not a narcotic. ~K.
i have been taking neurontin a couple of weeks....except for Lortab...it is the ONLY thing that has helped me the pain of nerve damage....i have no insurance...so i've had to find a way to help myself....so i found this medicine....and my doctor who would not do anything else to help me...called it in for me....i could not function till i started taking it....i had back surgery last July...but fixing the ruptured disc did not help....My nerve must be permanently damaged...
neurontin is not a narcotic but it does bind the same receptors in ur brain as an opiate and if u are an addict u will have withdraw I'm a revoveting addict and was prescribed this without knowing and I had withdraw after the dr prescribed meurontin and said it's non narcotic later after I went back and had done some research I found out it does kick ur withdraw back by tricking ur brain to make it think it's narcotic
Neurontin (Gabapentin) probably wont show up in urinalysis as it is very similar to a naturally occurring chemical in the body. You say you "want to be careful" - do you mean you don't want to be caught, or don't want to be messing with a chemical some folk use for a buzz? It certainly has an an abuse potential when you take more than recommended doses....especially if combined with downers/opiates/cannabis - it can have an effect that's very mildly hallucinogenic, combined with effects similar to diazepam (for someone not used to it) - like bouncing about like the ball in a pinball machine, memory loss, sleepiness and pretty inevitable fallouts with your nearest and dearest.
Given the above though, if you are serious about dealing with your addiction issues,you really shouldn't take any more than a reasonable GP prescribes for you.
Just discovering your comment here toward the end of 2015 but I love everything you have to say... especially inevitable fallouts
"WARNING: abusing this medication may produce an effect that's very mildly hallucinogenic, combined with effects similar to diazepam (for someone not used to it) - like bouncing about like the ball in a pinball machine, memory loss, sleepiness and pretty inevitable fallouts with your nearest and dearest."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.